Download this article
 Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 183–362
Issue 1, 1–182

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
Editors' interests
 
Subscriptions
 
ISSN (electronic): 1944-4184
ISSN (print): 1944-4176
 
Author index
To appear
 
Other MSP journals
Longest and shortest factorizations in embedding dimension three

Baian Liu and JiaYan Yap

Vol. 16 (2023), No. 4, 673–688
Abstract

For a numerical monoid n1,,nk minimally generated by n1,,nk , with n1 < < nk, the longest and shortest factorization lengths of an element x, denoted as L(x) and (x), respectively, follow the identities L(x + n1) = L(x) + 1 and (x + nk) = (x) + 1 for sufficiently large elements x. We characterize when these identities hold for all elements of numerical monoids of embedding dimension three.

Keywords
numerical monoid, factorization length, Betti element
Mathematical Subject Classification
Primary: 11D75, 20M13, 20M14
Milestones
Received: 15 June 2022
Revised: 24 September 2022
Accepted: 10 October 2022
Published: 31 October 2023

Communicated by Scott T. Chapman
Authors
Baian Liu
Department of Mathematics
The Ohio State University
Columbus, OH
United States
JiaYan Yap
Department of Mathematics
The Ohio State University
Columbus, OH
United States